Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 7, NWS Omaha, NE

April 20, 200819 counties in Nebraska

NWS Omaha, NE issued this wind advisory at Apr 20, 2008, 3:49 AM CDT for 19 counties in Nebraska. It took effect at Apr 20, 2008, 11:30 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2008, 3:49 AM CDT (08:49 UTC)
In effect from
Apr 20, 2008, 11:30 AM CDT
Expired
Apr 20, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Gage County, NE, Jefferson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Saline County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KOAX 200849
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
349 AM CDT SUN APR 20 2008

...STRONG SOUTHEAST WINDS THIS AFTERNOON...

.DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL BRING
INCREASING SOUTHEAST WINDS TO THE REGION TODAY. BY AFTERNOON WINDS
SHOULD BE SUSTAINED AT AROUND 30 MPH WITH GUSTS TO 40 TO 45 MPH.

NEZ011-016-017-030>032-042-043-050-065-078-088-201700-
/O.NEW.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION...
NORFOLK...STANTON...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...
CRETE...FAIRBURY
349 AM CDT SUN APR 20 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO 40 TO
45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS THE
REGION BY 700 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS
AND LAWN FURNITURE YOU MAY HAVE OUTDOORS.

$$

CHERMOK
3 follow-up statements
000 
WWUS73 KOAX 201630
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1130 AM CDT SUN APR 20 2008

...STRONG SOUTHEAST WINDS THIS AFTERNOON AND EARLY THIS EVENING...

.DEEPENING LOW PRESSURE OVER THE WESTERN PLAINS WILL BRING
INCREASING SOUTHEAST WINDS TO THE REGION TODAY. BY AFTERNOON
WINDS SHOULD BE SUSTAINED AT AROUND 30 MPH WITH GUSTS TO 40 TO
45 MPH.

NEZ012-018-033-044-051-066-089-210000-
/O.EXA.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/
CEDAR-WAYNE-CUMING-DODGE-SAUNDERS-LANCASTER-GAGE-
INCLUDING THE CITIES OF...HARTINGTON...WAYNE...WEST POINT...
FREMONT...WAHOO...LINCOLN...BEATRICE
1130 AM CDT SUN APR 20 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO
40 TO 45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING
ACROSS THE REGION AROUND 700 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS
AND LAWN FURNITURE YOU MAY HAVE OUTDOORS.

$$

NEZ011-016-017-030>032-042-043-050-065-078-088-210000-
/O.CON.KOAX.WI.Y.0007.080420T1800Z-080421T0000Z/
KNOX-ANTELOPE-PIERCE-BOONE-MADISON-STANTON-PLATTE-COLFAX-BUTLER-
SEWARD-SALINE-JEFFERSON-
INCLUDING THE CITIES OF...BLOOMFIELD...NELIGH...PIERCE...ALBION...
NORFOLK...STANTON...COLUMBUS...SCHUYLER...DAVID CITY...SEWARD...
CRETE...FAIRBURY
1130 AM CDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO AROUND 30 MPH WITH GUSTS TO
40 TO 45 MPH BY AFTERNOON. THE WINDS SHOULD BEGIN DECREASING
ACROSS THE REGION AROUND 700 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. ALSO SECURE ANY GARBAGE CANS
AND LAWN FURNITURE YOU MAY HAVE OUTDOORS.

$$

ZAPOTOCNY
000 
WWUS73 KOAX 202045
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
345 PM CDT SUN APR 20 2008

NEZ032-033-042>044-050-051-065-066-078-088-089-202145-
/O.CAN.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/
STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD-
LANCASTER-SALINE-JEFFERSON-GAGE-
INCLUDING THE CITIES OF...STANTON...WEST POINT...COLUMBUS...
SCHUYLER...FREMONT...DAVID CITY...WAHOO...SEWARD...LINCOLN...
CRETE...FAIRBURY...BEATRICE
345 PM CDT SUN APR 20 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE
WIND ADVISORY. 

SOUTHEAST WINDS AT 20 TO 30 MPH WITH GUSTS UP TO 30 TO 35 MPH WILL
CONTINUE THROUGH EARLY EVENING. THESE SPEEDS ARE JUST BELOW OFFICIAL
CRITERIA...AND THUS THE WIND ADVISORY THAT WAS PREVIOUSLY IN
EFFECT HAS BEEN CANCELLED.

$$

NEZ011-012-016>018-030-031-210000-
/O.CON.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
345 PM CDT SUN APR 20 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
THROUGH LATE AFTERNOON. THE WINDS SHOULD BEGIN DECREASING ACROSS
THE REGION BY 7 PM.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

$$

DEWALD
000 
WWUS73 KOAX 202351
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
651 PM CDT SUN APR 20 2008

...WIND ADVISORY EXPIRING...

.SOUTHEAST WINDS AROUND 20 TO 25 MPH WITH GUSTS UP TO AROUND 35
MPH WILL CONTINUE THIS EVENING...BUT WINDS WILL CONTINUE TO
DIMINISH. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

NEZ011-012-016>018-030-031-210100-
/O.EXP.KOAX.WI.Y.0007.000000T0000Z-080421T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH...
PIERCE...WAYNE...ALBION...NORFOLK
651 PM CDT SUN APR 20 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

SOUTHEAST WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING
HOURS...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

MAYES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 20, 3:16 AM CDT, 33 minutes earlier.

Area forecast discussion, Apr 20, 3:16 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 AM CDT SUN APR 20 2008

.DISCUSSION...

VERY DYNAMIC UPPER FLOW SUBJECTIVELY OBSERVED OVER U.S. WITH DEEP
AND UNSEASONABLY COLD UPPER LOW MOVING OVER PACIFIC NWRN STATES
WHILE A WARMER AND LESS INTENSE UPPER LOW WAS DRIFTING TWD ERN
SEABOARD. WRN TROUGH WAS RESPONSIBLE FOR A SHARP COLD FRONT
PUSHING THROUGH MT...WHICH AT 04Z SAW TEMPERATURES RANGING FM 11
DEG F AT CTB TO 67 AT MLS. ALTHOUGH AIRMASS APPEARS IT WL MODERATE
GREATLY AS IT MOVES AWAY FM UPPER SUPPORT...IT DOES POSE
POTENTIAL TEMPERATURE PROBLEMS LATE MON INTO TUE AND WILL NEED
MONITORING. HOWEVER...BEFORE THEN SHORT WAVE RIDGING OVR CNTRL
PLAINS AND DEEPENING SFC LOW PRESSURE OVR WRN PLAINS IN ADVANCE OF
COLD AIR WL BRING INCREASING WINDS AND WARM TEMPERATURES TO CWA
TDA. ALTHOUGH H85 WINDS NOT FORECAST TO BE AS STRONG AS
TUE...GRADIENT TIGHTENS AND SLIGHTLY HIGHER ELEVATION OF WRN ZONES
COULD ALLOW FOR MIXING THRU 850 MB. THUS ISSUED WIND ADVSRY WRN
CWA 18Z-00Z...ALTHOUGH LOOKS WINDY ALL AREAS...SPCLY BY AFTN. LOW
CLOUDS CONTINUE THEIR SLOW WWD MARCH AND DISTANCE TIME OF ARRIVAL
TOOL PUTS WRN EDGE NEAR A LCG-PMV LN BY 12Z. WOULD EXPECT
INCREASED MIXING AND SUNSHINE TO HALT WWD MOVEMENT AFTER 12-14Z
BUT MADE SOME CLOUD ADJUSTMENTS FOR THIS MORNING. ALSO COOLISH
FLOW OFF RETREATING CLOUD DECK COULD LIMIT MIXING/MAX TEMPS ERN
ZONES AND TRIMMED BACK A FEW DEGREES. OTHERWISE WRN ZONES SHOULD
MAKE A RUN INTO THE UPPER 70S/80 UNLESS SUBTROPICAL CI SHIELD
THICKENS OVR SRN ZONES...WHICH THIS FCST IS BASED ON THAT NOT
HAPPENING.

00Z GFS/NAM/GEM AND ECMWF FAIRLY SIMILAR IN BRINGING CDFNT INTO
WRN CWA BY 12Z MON WITH BUFKIT FM GFS/NAM INDICATING SOUNDINGS
GENERALLY REMAINING CAPPED SO NO EXPANSION OF SLGT CHC FM FAR NRN
ZONES ATTM THRU 12Z. DROPPED POST FRONTAL LOWS A FEW DEGREES BASED
ON UPSTREAM READINGS OVR MT. 00Z OPERATIONAL GFS SLOWED FRONT
DOWN AND WEAKENED CAP BY AFTN/EVENING POST FRONTAL AND DID SUPPORT
LEAVING IN SMALL POPS. HOWEVER...OTHER MODELS WERE MORE
PROGRESSIVE WITH FRONT AND QPF AND GIVEN HOW COLD AIRMASS IS
UPSTREAM ATTM..AGAIN IT WILL BE MODIFYING...MAY BE CORRECT. EVEN
GFS ENSEMBLE MEAN...GRANTED FM 12Z...DOWNPLAYED POPS UNTIL MON NGT
WHEN A SHORT WAVE TROUGH LIFTED ACROSS REGION. SO LEFT IN THE
SLIGHTLY HIGHER POPS MON NGT BUT DROPPED LIKELY MENTION. APPEARS
ST/SC COULD INCREASE AHEAD OF FRONT LATER TNGT INTO MONDAY AS
50S/AROUND 60 DEG F DWPTS FEED N INTO KS/MO AND THUS TRIMMED BACK
HIGHS A BIT ERN ZONES ON MON.

LEFT IN SLGT CHC MORNING POPS TUE SINCE GFS ENSEMBLES LINGERED
UPPER TROUGH/POPS A BIT...BUT IF FASTER TREND OF ECMWF/GEM CONT
THEY COULD BE DROPPED LATER. LTL/NO CHANGES TO MAX TEMPS
TUE...AGAIN COUNTING ON AIRMASS WRN U.S. MODIFYING AS UPPER TROUGH
OPENS UP AND LIFTS INTO CANADA.

INTENSE WARM ADVCTN STILL FCST SIMILARLY BY MODELS FM LATE WED
THRU THU WITH DECENT CDFNT THEN THU NGT...SO INCREASING POPS THOSE
PDS LOOKS GOOD AND LTL CHANGES MADE. LEFT WED PD DRY FOR
NOW...BUT WRN ZONES MAY NEED WATCHING FOR SOME POSSIBILITY BY WED
AFTN. ALSO CLOUD INCREASE WITH WARM ADVCTN DIFFICULT TO PIN DOWN
ATTM SO RATHER CONSERVATIVE HIGHS...GIVEN H85 TEMPS FORECAST...APPEAR
WAY TO GO FOR NOW.

&&

.AVIATION...

AREA OF IFR CIGS/VSBY ENCROACHING WESTWARD TWD THE MO RIVER EARLY
THIS MORNING. CURRENT TRENDS SUGGEST IFR COND WILL AFFECT KOMA BY
12Z THIS MORNING...WITH IMPROVEMENT TO VFR BY 14Z. MAIN AVIATION
CONCERN IS INCREASING SE WINDS AFFECTING ALL SITES THIS AFTERNOON.
SURFACE LOW PRESSURE IS EXPECTED TO DEEPEN IN THE WESTERN DAKOTAS
WITH TIGHTENING PRESSURE GRADIENT RESULTING ACROSS THE PLAINS. KOFK
AND KLNK SHOULD SEE SE WINDS GUSTING 25 TO 30 KT BY 15Z...THEN KOMA
AROUND 17Z. OTHERWISE OTLK...VFR.
&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR NEZ011-016-017-030>032-042-043-050-065-078-088.

IA...NONE.
&&

CHERMOK/DEE
Hazardous weather outlook, Apr 19, 5:01 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
501 PM CDT SAT APR 19 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
501 PM CDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SUNDAY

SOUTHEASTERLY WINDS APPROACHING 25 TO 30 MPH WITH HIGHER GUSTS WILL
CREATE EXTREME FIRE DANGER ACROSS MUCH OF EASTERN NEBRASKA ON SUNDAY
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
MORNING...AS WELL AS WEDNESDAY NIGHT INTO THURSDAY NIGHT...AS
SEVERAL STORM SYSTEMS MOVE ACROSS THE CENTRAL PLAINS. ON MONDAY
NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY
IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SUNDAY.

MAYES

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.